MAUDE Adverse Event Report: INTRAFIX TIBIAL SHEATH, 30 MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

INTRAFIX TIBIAL SHEATH, 30 MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 254601
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/03/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales representative that during an acl repair that the customer's intrafix screw and two of their intrafix tibial sheaths, 30mm, broke or deformed during insertion.The sales representative reported that the surgeon prepared the bonehole, used the trial, and inserted the first sheath.When he inserted the screw into the sheath, the sheath cracked in half.The surgeon completely removed the screw and broken sheath and re-trialed the bone hole.He then inserted the 2nd sheath and upon inserting the original screw into this sheath it deformed and appeared melted.The surgeon completely removed the sheath and the screw a second time.The surgeon completed the procedure with another type of fixation with no patient consequences but with a 15 minute delay.The customer discarded all of the complaint devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conc lusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.The batch review showed that the devices were conformed to in process and finished goods specifications when released to stock the 6 mar.2014.Expiration date: 2017-01.No nc was opened.(b)(4).This complaint was inadvertently incorrectly reported as a serious injury.This complaint is a part of mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.This will be reported as a malfunction.

Brand Name
INTRAFIX TIBIAL SHEATH, 30 MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
MDR Report Key7711398
Report Number1221934-2018-54148
Device Sequence Number19174809
Product Code MAI
UDI-Device Identifier10886705013074
UDI-Public10886705013074
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Catalogue Number254601
Device Lot Number3754646
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2014
Supplement Date Received by Manufacturer07/24/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1